MAUDE Adverse Event Report: MEDCOMP 14 GA. X 5 1/4 FEMORAL CATHETER; HEMODIALYSIS CATHETER

MEDCOMP 14 GA. X 5 1/4 FEMORAL CATHETER; HEMODIALYSIS CATHETER
Model Number MCF64
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/23/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in the incident was not returned for evaluation.A picture of the device was provided and the customer indicated on the picture that the device lumen separated from the hub.The complaint information was forwarded to the device contract manufacturer for evaluation.
 
Event or Problem Description
This report involves a gentleman who had a straight femoral catheter inserted for vascular access.The femoral vein was cannulated and a guide wire was passed with ease.The catheter was threaded over the guide wire.As the guide wire was removed, the thermoplastic leur lock which is the external element of the catheter got detached from the catheter sheath leaving the catheter buried inside the body.Imaging with an xray and ultrasound showed the position of the catheter in the femoral vein.This gentleman required a deep exploration to be done by a vascular surgeon for retrieval of the catheter.
 
Additional Manufacturer Narrative
Based on review of the device history record and process review, the product was manufactured in accordance with specifications.Without an evaluation of the device the root cause could not be determined.

Brand Name
14 GA. X 5 1/4 FEMORAL CATHETER
Common Device Name
HEMODIALYSIS CATHETER
Manufacturer (Section D)
MEDCOMP
1499 delp drive
harleysville PA 19438
MDR Report Key8090846
Report Number2518902-2018-00060
Device Sequence Number1437787
Product Code MSD
UDI-Device Identifier00884908026757
UDI-Public884908026757
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
07
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/15/2022
Device Model NumberMCF64
Device Catalogue NumberMCF64
Device Lot NumberMCDF410
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/26/2018
Supplement Date Received by Manufacturer10/26/2018
Initial Report FDA Received Date11/20/2018
Supplement Report FDA Received Date03/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient Weight58